MAUDE Adverse Event Report: EXIMO MEDICAL LTD. AURYON ATHERECTOMY CATHETER; AURYON ATHERECTOMY CATHETER 1.7MM - HYDROPHILIC COATED

EXIMO MEDICAL LTD. AURYON ATHERECTOMY CATHETER; AURYON ATHERECTOMY CATHETER 1.7MM - HYDROPHILIC COATED
Model Number EXM-4012-H000
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 10/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Left pedal access, used 2.0mm catheter in distal sfa to distal pop with dr.Njoh.Before laser, he used shockwave and dcb in sfa/pop and poba in tpt to at.After that initial treatment, he noticed some thrombus and decided on 2.0 laser catheter.Sheath and wire exchange occurred before 2.0 insertion.1 pass at 60 in distal sfa to distal pop- very slowly done.Perforation in pop right at knee joint occurred immediately after laser use (pre and post angiograms taken to prove).
 
Additional Manufacturer Narrative
Given the nature of this serious adverse event, the customer's reported complaint description of perforation that occurred during catheter use could not be confirmed.The catheter complaint device was not returned for evaluation; there was no report of catheter or laser system malfunction during the procedure.Without receiving a catheter sample for evaluation, a definitive root cause for this event could not be determined.There was no report of catheter or laser system malfunction during the procedure.The catheter was inspected and found to be in normal condition before the procedure.Based on the additional info, the patient underwent a leg catheterization using a pedal approach (dp) and a retrograde approach (artery elevation).After successful initial treatment of the sfa/popliteal/tpt/at lesions with shockwave, dcb, and poba, the physician noted a thrombus and decided to use a 2.0mm laser catheter (auryon).A single, very slow pass of the laser catheter was performed between the distal sfa and the distal popliteal, with an energy of 60 mj for 46 seconds.Immediately after laser application, a perforation of the popliteal artery was diagnosed at the knee joint.The perforation was described as non-flow limiting.It was successfully treated with extended angioplasty followed by a covered stent; the patient was unharmed.This is not a typical procedure, but aimed to deal with a complication post-use of shockwave and dcb.Also, gw was exchanged.All those procedures may have caused some damage to the vessel.There are no reports to the best of our knowledge of perforations associated with the use of 2mm catheters.The use of 60mj to debulk thrombus is not recommended by ifu and may have contributed to the trauma, especially if heparin saline was not used.The dhr of the catheter lot was reviewed in reference to the description of the reported complaint.The review confirms that the lots met all material, assembly, and performance specifications.However, the potential root cause of the tip detachment failure mode is likely, fortunately, related to the use of the catheter during the procedure.Labeling review: instructions for use (ifu0110) are provided with the catheter device and contain the following statements: warnings: pay careful attention while using the catheter, avoid excessive force and be on alert for any potential damage.Inadvertent movement of the catheter may result in patient injury.The proximal vessel diameter must be [?]150% of the outer diameter of the auryon catheter.Always use fluoroscopic surveillance when advancing the auryon catheter inside the patient vasculature to avoid misplacement, dissection, or perforation.Based on physician discretion, an embolic protection device (epd) may be used during the procedure.Refer to the selected epd's instructions for use (ifu) for details on its handling and use.Potential complications / procedural complications: distal embolization.Auryon catheter insertion over the guide wire until laser activation: once arterial access is achieved, perform baseline angiography to evaluate the pad and plan on the appropriate catheter size, as well as any accessories that may allow better pushability of the catheter, once inserted.This may include a long sheath and/or guiding catheter (depending on the access approach: retrograde or antegrade).The distal end of the longer sheath/guiding catheter should be placed as close as possible to the lesion, in case of retrograde ("contralateral" or "crossover") approach, tortuous anatomy or highly calcified lesions.Please refer to table 1 for selecting the minimal sheath size.For longer length (xl) catheters, use a preferred sheath and/or guiding catheter of an appropriate length.You may use any other gw to cross the lesion, but the final gw that auryon catheters will track over should be 300cm 0.014" (for longer length (xl) catheters, use a preferred 0.014'' guide wire (gw) of an appropriate length; for 1.7mm catheters, 0.018'' gw may be used), and preferably stiff gws.Once this gw is angiographically verified to cross the lesion in the vessel's lumen, it is ready for auryon catheter insertion over the guide wire.Flush the auryon catheter guide wire's lumen from the handle's luer lock port, using 5-10cc saline (preferably heparinized).The entire guide wire must be soaked with saline before insertion into the gw lumen.The gw is inserted from the distal tip of the catheter toward the handle.The gw lumen is located in the center of the catheter shaft.Introduce the distal tip of the auryon catheter over the soaked guide wire, and once in the vessel, under fluoroscopy control, guide the auryon catheter to the lesion, until the distal tip of the catheter shown on the fluoroscopic monitoring screen is proximal to the lesion.Only at this point of the procedure, instruct the laser operator to put the laser system in ready mode.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference: (b)(4).

Brand Name
AURYON ATHERECTOMY CATHETER
Common Device Name
AURYON ATHERECTOMY CATHETER 1.7MM - HYDROPHILIC COATED
Manufacturer (Section D)
EXIMO MEDICAL LTD.
3 pekeris street
rehovot 76702 03
IS  7670203
Manufacturer (Section G)
EXIMO LTD.
3 pekeris street
building 2, suite 270
science park, rehovot 76702 03
IS   7670203
Manufacturer Contact
yoel zabar
3 pekeris street
building 2, suite 270
science park, rehovot 76702-03
IS   7670203
MDR Report Key23582024
Report Number1319211-2025-10016
Device Sequence Number21137938
Product Code MCW
UDI-Device Identifier07290017590325
UDI-Public07290017590325
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K241553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/12/2026
Device Model NumberEXM-4012-H000
Device Lot NumberQ0698
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Initial Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown